Xanax Tapering Causing Horrible Muscle Pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 5/7/2010 8:31 AM (GMT -6)   
I have been tapering down on my Xanax, only med I am on right now, I have the most horrible muscle pain all over my body.  If I backslid and go back up on my dose, then the pain stops.  I was only taking .5 2-3 times a day.  Got down to .25 twice a day but very uncomfortable.  Has anyone experienced this and have any suggestions for coping?  I have been on this med for 3 years and new PDoc wants me off of it, though I am otherwise healthy and do not abuse it or drink excessively.  I cannot take psych meds, have been on almost all of them, so I am not sure how this is all going to shake out..............
 
Gem
 
 

tortoise11
Veteran Member


Date Joined Jan 2010
Total Posts : 2896
   Posted 5/9/2010 1:52 PM (GMT -6)   
Gem - I just wanted to post and say that I heard you.  I don't have an answer for you though.  Xanax is a med that I react VERY badly too.  smhair
Bipolar 2
Borderline Personality Disorder
Post Traumatic Stress Disorder
Panic Disorder


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 32195
   Posted 5/9/2010 6:16 PM (GMT -6)   
Hi Gems,

I take .5mg twice a day. I came down from 4 mg a day. But didn't have the muscle problems that I know. I have fibromyalgia and I hurt all of the time. But didn't notice anything significant. Though I am not down to your dose. I went very slow though. Through out a course of years.

I am sorry that you are hurting so. Us fibromites use something called a bed buddy. You can get them at Walmarts. They are a tube that is filled with rice. You heat them in the microwave and then wrap around your neck. It eases the pain in the neck and shoulders. I get severe pain there and eventually get a headache. So if you have pain there, try it and see if it works. I hope that you feel better soon. This is most likely a withdrawal symptom. It should go away. I hope that it does. Maybe you shouldn't go down anymore for a while. And you may have some anxiety that will cause you to tighten up your muscles too. That could be a part of the process. But like I say, I hope that you feel better soon.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 5/10/2010 6:59 AM (GMT -6)   
Thanks Karen, I had been taking half of a .25 for about 4 days when the pain got really bad, lower back, I really think I came down too quickly.  In the beginning I was talking 3 mil a day, cut that in half and had no problems.  It seems when I get below .75 a day that I really get uncomfortable.  I just need to do this slowly, we have figured out that the Xanax has been causing a lot of depression lately.  I want to get off it and then just see where I land.  Drs. really need to educate people before they start on Xanax, how hard it is to get off of it after you have been on it awhile.  It helped at the time but I think they left me on it too long.
 
Hope your Monday is good!
 
Gem 

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 32195
   Posted 5/10/2010 7:54 AM (GMT -6)   
I have been on it for almost 20 years. Don't know if I will ever go off completely. But I do remember a psychologist saying that it does mess you up if you are on it for too long. Especially with cognative thinking. So maybe I should talk to the doctor about going off of it, but I am afraid to. I don't want to experience the anxiety. But I guess there are other medications for that.

Take care, keep in touch.

Hugs, Karen

Have to chase the puppy down. She is into everything...
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1421
   Posted 5/11/2010 4:49 PM (GMT -6)   

Hi guys,

My new pdoc is trying to wean me down on the xanax as well.

I was taking 1mg up to 2 sometimes 3 x's daily.  My last pdoc just kept telling me to take ANOTHER xanax when I was complaining of becoming too irritable.

My new pdoc, doesn't like that approach, thus the weaning.

He did some other adjustments to my meds as well but I'm really having a hard time lowering my dose of xanax.

I too have been on it for at least 5 years!!!

I have been clenching my hands, teeth, everything!!!

I have been having huge muscle aches, but again I have fibromyalgia and was just thinking that was the culprit. ?

It's VERY HARD.  I think I'm suffering withdrawl symptoms!!!! shocked

He said to call him if I had any issues. I may have too.

Take Care.

P.S. I forgot that I'm starting to get panic attacks too. Sheesh!


~sukay~
Anxiety/Panic  
Bipolar - 2004
     Crohns disease - 1995 
Arthritis & Fibromyalgia 
 
Leo Buscaglia


Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 5/12/2010 7:48 AM (GMT -6)   
I was taking .25 - .50 2 or three times a day.  Same thing with me, old PDoc said if it made you feel better do not worry about it, new one does not feel that way.  I went for one week breaking .25 in half three times a day, after 4 days the pain in my muscles was horrible.  I went back up .25 three times a day and I feel better.  I really do not think this is a large amount but whatever.  Evidently withdrawing from it is really rough for everyone.
 
Gem
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, April 23, 2014 3:12 AM (GMT -6)
There are a total of 2,108,555 posts in 234,325 threads.
View Active Threads


Who's Online
This forum has 149062 registered members. Please welcome our newest member, deidreleah.
237 Guest(s), 4 Registered Member(s) are currently online.  Details
nenagirl, Merrida, cf149, worrywort87


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer